advertisement
Question
Posted by: Estelle | 2008/08/18

Eltroxin

I have used Eltroxin for approximately 8 years, because my thyroid was removed because of papillary cancer. These last few months I have been suffering from different symptoms and I am not feeling well at all. Symtoms like burning and itching eyes, itching skin, muscle pain, headaches, stomach pains, tiredness and generally feeling unwell. I have received my Eltroxin Medicine from Direct Medicines and have therefore not seen the original packaging. I started to look on the internet and fount the following interesting information. GlaxoSmithKline change dhte formule for Eltroxin last year in October and patient in NZ started complaining almost immediately. The symptoms they are complaining about is what I have as well and after confirming with M-Kem Pharmacy in Bellville, Cape Town, GlaxoSmithKline is the only manufacturer supplying Eltroxin (that I use) in SA. GlaxoSmithKline changed the base ingredient (new filler and binders) of Eltorxin, but the active ingredient, LEVOTHYROXINE, is the same. ARE THERE ANY OTHER PEOPLE IN SOUTH AFRICA USING ELTROXIN ON A DAILY BASIS THAT HAS SUFFERED SIDE-EFFECTS THESE LAST FEW MONTHS?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Estelle
I am not aware of any, but if you do find other people with the same problem, please report it to GSK, Private bag x173, Bryanston 2021 attention: pharmacovigilance
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Maggie | 2016/05/27

I have been on Eltroxin for 25 years with no problem until 1 year ago I have been suffering with muscles spasms, chest , neck pains, red tired eyes, feel tired. I was diagnosed with diabetes type 2 and now taking medication for cholestrol. I there alternative medication for Eltroxin.

Reply to Maggie
Posted by: Karin | 2015/12/14

Discovery changed Eltroxin to Euthyrox and I have the same sore arms palpatations headache and general feeling of unwellness. The old recipe of Eltroxin worked well for me for 20 years. What is the true story of the changes.

Reply to Karin
Posted by: Ricardo | 2015/01/24

I have been taking Eltroxin for the last 23 years. In 2008 I developed pains in my hands, insomnia , stomach pain and feeling unwelldisappearr tly. Went from vital to less than healthy. Battled depression , anxiety , aches & pains insomnia for years. Now have terrible pain in my forearms. Developed tendinitis. Cant do my job efficiently anymore. Terrible insufficient treatment for thyroid sufferers on this country. Overseas Natural Dessicated Thyroid hormone is available that supplies T1 , T2 , T3 and T4. Many peoples malaise , aches and pains disappear when on NDT. Thyroid patients ...the forgotten people.

Reply to Ricardo
Posted by: nOBU | 2014/07/31

My Dr recently recommended that I take Eltroxin. Should I ask him to take me off them? Please advice.

Reply to nOBU
Posted by: Adeline | 2014/06/21

I agree wholeheartedly with all the other writers regarding the new formula of Eltroxin. I have been taking them for over 40 years and felt fine. Now I have the same symptoms. I am tired, have red itchy eyes, terrible pains in my arms and chest and like the rest feel terrible. Why take something off the market that has worked for the majority of us for decades. GSK needs to listen to us.

Reply to Adeline
Posted by: Adele Els | 2014/05/03

I have been taking eltroxin for 13 years and most recently I have been given a dosage of 3x .5cmg due to the 1.0cmg not being available total dosage normally 1.5cmg......well needless to say I have been suffering with red eyes hives on my lips that are constantly peeling eczema under my eyes since taking the new glaxosmithkline .5cmg x3 and I have never had a problem before. I have tested this as I had 6x 1.0cmg tablets left and as soon as I reverted back to my old dosage no problem and syptoms dissapeared. I am hugely frustrated currently and find it unacceptable that medication can be changed and has side effects. High blood pressure was recently diagnosed and I have never had this problem before! I am at my wits end .....please advise what to do?

Reply to Adele Els
Posted by: Dorothy | 2014/04/13

Hi I bave been on Elroxin for more than 20 years have the folowing symptoms.for the last 6months terrible muscle spasms, moods swings,itchy eyes.strang aches in my arms and chest never had this before. Stopped taking Eltroxin now I have high blood pressure.where as the meds first controlled it I now have to take a blood pressure tablet.so dont feel alone there is something I wrong

Reply to Dorothy
Posted by: Tinkerbell | 2008/08/18

Hi Estelle

I used to drink 2 (two) eltroxin 0.1 mg and 1 Tertroxin for the past 3 yrs. In April all of a sudden I started getting heart palpitations and after blood tests I was told to reduce my tablets to 1 Eltroxin and 1 Tertroxin a day and I was diagnosed with high blood pressure and diabetes 2. Since then I also feel depressed most of the days, short tempered. Its like I' m a different person. I dont want to blame the medication, but some days I feel like not taking any medication because it does not make me feel better.

Reply to Tinkerbell

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement